Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diarrhea As An Hiv Symptom

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

diarrhea lasting more than 8 weeks

I gave a Female South American Sex Worker unprotected oral sex almost 12 weeks ago & have developed diarrhoea continously almost 3 weeks after the incident for over 8 weeks since. I also had protected vaginal sex with her 3 times.I'm presently...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Your negative HIV tests are the best evidence you have that you are not HIV infected. Your symptoms - diarrhea, coated tongue and athlete's foot - have nothing to do with HIV. It takes many years after the initial HIV infection to develop Read more »

Initial CD4/VL, hair loss, recurrent diarrhea

Hi,I was diagnosed positive 22.01.09. I do not know date of infection. My initial lab tests have shown that my CD4 is 675 25% and Viral load 17,800. I'm somewhat worried about relatively high VL; should I be?Also, can moderate hair loss and...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Your CD4 count is in the normal range, although your CD4% is slightly decreased. That viral load is in the low moderate range. A high viral load is one > 100,000. So, something to watch, but I am not overly concerned and you don't need HIV treatment... Read more »

kaletra and diarrhea

Hello. I have an employee at my small buiness who discovered last March that he was HIV-positive. His family also has a history of diarrhea (I don't know if it's colitis, Krohn's disease, or just what, and neither does he.) He discovered he was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...discuss alternative HIV regimens with his HIV specialist that could be more gut friendly and/or better symptom control for his loose stools with either his HIV specialist and/or GI specialist. KH Read more »

constellation of symptoms

Dr. Bob, Thank you so much first of all for all the good you do on this site. I had been terrified of getting tested for years, but in the last 2 years have had some concerning symptoms. I began having mouth ulcers constantly and what i think...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...diagnosis. As I'm sure you are probably aware, the vast majority of cases of mouth ulcers, geographic tongue and intermittent diarrhea have absolutely nothing to do with HIV. If your symptoms are persistent (or persistently intermittent) and... Read more »
Articles
AIDS InfoNet

Acute HIV Infection

...symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night sweats. It is easy to overlook the signs of acute HIV infection. They can be caused by several... Read more »
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
The Well Project

Side Effects of HIV Drugs

...over-the-counter medications, or prescription drugs and have these treatments on hand, especially for common side effects like diarrhea and nausea Ask when you should get medical attention for a side effect Let your health care provider know... Read more »
AIDS InfoNet

What Is AIDS?

... has more information on CD4 cells. Without treatment, your CD4 cell count will most likely go down. You might start having signs of HIV disease like fevers, night sweats, diarrhea, or swollen lymph nodes. If you have HIV disease, these problems... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
...to visit the bathroom twice daily and the stool is sometimes loose and watery and others normal. Could this be caused by or a symptom of HIV? Thanks Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Another test question

Posted by Anonymous, 1 Reply
...going to take a 8th week test because, since 2 weeks, I am loosing weight and have diarrhea. Can anobody tell me when these HIV symptoms are appearing ? - Is it due to the intense stress ? Read more »